Missouri, 2021

Flood in Missouri, April 13 to 17, 2021

April 13 to 17, 2021 · NWS PAH · 1 event in 1 county or zone

Minor flooding occurred on the Mississippi River following heavy rainfall in the Mississippi Valley that caused a secondary crest.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Minor flooding occurred on the Mississippi River following heavy rainfall in the Mississippi Valley that caused a secondary crest.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 13, 2:52 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 13, 2:52 AM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
352 AM CDT Tue Apr 13 2021

.SHORT TERM...(Today through Thursday night)
Issued at 350 AM CDT Tue Apr 13 2021

Weak mid-level short wave energy will move across the region this
morning with an weak inverted surface trof in place to the south
of the forecast area over srn TN. This will continue generate
patchy shower activity before noon. Cannot rule out a rumble or
two of thunder in some elevated instability, but overall will be a
light event with QPF values under a tenth of an inch. Most of the
afternoon should be rainfree as the short wave scoots off to the
east. However, another very light QPF event event will be
possible later tonight into Wednesday morning, mainly over
southern portions of the forecast area as yet another very weak
H50 short wave zips eastward through the lower/mid MS River
Valley.

A ridge of high pressure will then begin to build southeast from
southern Canada into the upper Midwest and mid/upper MS River
Valley regions on Thursday. This will bring rainfree conditions
will a couple of chilly nights expected Wednesday and Thursday.
may even end of with some mid/upper 30s over about the northern
half of the region. Cannot rule out some scattered frost,
especially in sheltered locations.

.LONG TERM...(Friday through Monday)
Issued at 350 AM CDT Tue Apr 13 2021

After another dry and seasonal day on Friday, mid level trofiness
looks to become re-established over the MS River Valley region as
we head into the weekend. However, model consensus continues to
suggest this to be a rather weak system will little surface
reflection. Thus, will keep pops minimal as per NBM numbers and
qpf minimal to NIL at this point. High temperatures throughout
the long term will be slightly cooler than normal with afternoon
readings in the lower half of the 60s.

&&

.AVIATION...
Issued at 1139 PM CDT Mon Apr 12 2021

VFR conditions expected. Light rain showers will move east across
the terminals overnight into Tuesday morning. They will gradually
dissipate/become more scattered through the morning. Cloud bases
will be predominately in the 5-8kft range. Winds will be primarily
out of the N or NE through the period aob 10 knots.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...GM
LONG TERM...GM
AVIATION...SP
Hazardous weather outlook, Apr 13, 2:56 AM CST, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
356 AM CDT Tue Apr 13 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
356 AM CDT Tue Apr 13 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Minor flooding is forecast to develop along portions of the
Mississippi River. Refer to the latest Flood Warnings for
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Cape Girardeau

When
April 13, 5:00 AM CST to April 17, 7:00 PM CST
Where
Cape Girardeau County, (Cgi)cape Girardeau to 3.32 mi NNE of Gulf Jct
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.230, -89.570

Minor flooding affected some low-lying fields in the Mississippi River floodplain.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949760.